MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; BIPOLAR MARYLAND

INTUITIVE SURGICAL, INC SINGLE-SITE; BIPOLAR MARYLAND
Model Number 478080-03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The bipolar maryland instrument was analyzed and found to have a broken proximal clevis at the ears of the clevis.Some of the broken pieces were not returned, measuring roughly 0.167¿ x 0.152¿ in sizes.The clevis does not show abrasions or scratches on the outer surface.Components adjacent to the broken clevis show damage which may indicate potential mishandling/misuse.Both grip and pitch cables are derailed.The complaint regarding the wrist of the device being broken was confirmed by failure analysis.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, user observed that the wrist part of the bipolar maryland instrument was broken while they were suturing tissue.The instrument was removed and replaced with a backup.Following this, the user continued and completed the procedure with no further issues.No fragment fell into the patient.A procedure delay of 15 minutes was reported.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained additional information: the reporter confirmed that the wrist part was not detached from the shaft and no fragment fell into the patient.There was no patient injury.The instrument did not collide with any other instruments or other hard materials during the surgical procedure.The reporter did not know the instrument's batch sequence number.The reporter was unable to disclose the patient demographic information.

Brand Name
SINGLE-SITE
Common Device Name
BIPOLAR MARYLAND
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20793839
Report Number2955842-2024-22524
Device Sequence Number7980464
Product Code NAY
UDI-Device Identifier00886874113707
UDI-Public(01)00886874113707(17)251231(10)K10231218
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478080-03
Device Catalogue Number478080
Device Lot Number0049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2024
Initial Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexPrefer Not To Disclose